MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE STEPPED TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE STEPPED TIP; HEMODIALYSIS CATHETER
Model Number NEXHD1552801
Health Effect - Clinical Code Fever (1858)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device remains implanted; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
Study (b)(6): the nexsite device was successfully placed on (b)(6) 2016.On (b)(6) 2016 the subject experienced a moderate fever (99.5) with a possible device relationship.The subject had an avg (arteriovenous graft) placed on (b)(6) 2016.Treatment for the event included vancomycin and ceftazidime.No action was taken with the study device.Central bloods were negative.The event had resolved on (b)(6) 2016.The patient's temperature had returned to normal range (95.6) and there were no more complaints from the subject.
 
Event or Problem Description
Conclusion of the cec (clinical events committee) following adjudication of the adverse event: infection - no classification.Two sets of blood cultures signed as completed at 6:59am on (b)(6) 2016.Abx administered at 09:10am and 10:13am on (b)(6) 2016.

Brand Name
NEXSITE STEPPED TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key6184813
Report Number3008110587-2016-00043
Device Sequence Number830594
Product Code MSD
UDI-Device Identifier05391525640020
UDI-Public(01)05391525640020(17)170201(10)43335
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121933
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/01/2017
Device Model NumberNEXHD1552801
Device Catalogue NumberNEXHD1552801
Device Lot Number43335
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2016
Supplement Date Received by Manufacturer06/25/2018
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEPARIN SODIUM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight71